Table 5

Responses to multiple choice pre-activity questions on adverse drug effects
CME activity Activity 1 Activity 2 Activity 3 Activity 4
Sample size n=39 n=1237 n=611 n=2400
Responses to: Jeff is an athletic 14-year-old who has been diagnosed with schizophrenia and prescribed an atypical antipsychotic. You counsel the family about potential cardio-metabolic side effects. Which risk would you emphasize?
A. Sudden death from myocardial infarction
B. Cardiac arrhythmias
C. Increases in triglycerides, total cholesterol, and low-density lipoprotein
D. Because patient has normal weight, he is unlikely to experience significant weight gain
Incorrect (A) n/a 88 (7%) 34 (6%) 120 (5%)
Incorrect (B) n/a 173 (14%) 132 (22%) 408 (17%)
Correct (C) n/a 726 (59%) 288 (47%) 1848 (77%)
Incorrect (D) n/a 245 (20%) 156 (25%) 48 (2%)
Correct vs. Predicted n/a −11% −23% +7%
Responses to: Three months after initiating treatment with antipsychotic medication, Jeff has blood-work to monitor lipids, liver enzymes, and glucose. A work-up for what endocrine condition may additionally be indicated?
A. Hypothyroidism
B. Hyperprolactinemia
C. Hyperparathyroidism
D. Hyperthyroidism
Incorrect (A) 4 (10%) 144 (12%) 101 (17%) 432 (18%)
Correct (B) 27 (75%) 974 (79%) 443 (73%) 1752 (73%)
Incorrect (C) 3 (8%) 57 (5%) 22 (3%) 72 (3%)
Incorrect (D) 5 (13%) 55 (4%) 44 (7%) 144 (6%)
Correct vs. Predicted +5% +9% +3% +3%

Kohlstadt and Wharton

Kohlstadt and Wharton Nutrition Journal 2013 12:44   doi:10.1186/1475-2891-12-44

Open Data